Viramune XR Overdose

Reported cases of an overdose with the short-acting form of Viramune (nevirapine) caused nausea, a rash, and vomiting. However, the specific effects will depend on how much of the drug was taken and whether it was combined with other substances. Treatment for a Viramune XR overdose will likely involve "pumping the stomach," administering certain medications, and providing supportive care.

Can You Take Too Much Viramune XR?

Viramune® XR™ (nevirapine XR) is a prescription AIDS and HIV treatment. It belongs to a group of medications called non-nucleoside reverse transcriptase inhibitors (NNRTIs, for short). As with most medications, it is possible to take too much Viramune XR.
 
The specific effects of an overdose can vary, depending on a number of factors, including the Viramune XR dosage and whether it is taken with any other medicines, alcohol, food, or street drugs.
 

Effects of an Overdose

Based on information from reported cases of overdoses with the short-acting version of this medication (regular Viramune), symptoms of a Viramune XR overdose might include:
 
  • Nausea
  • A rash
  • Spinning sensations (vertigo)
  • Swelling or water retention (known medically as edema)
  • Fatigue
  • Fever
  • Headaches
  • Insomnia
  • Vomiting
  • Weight loss.
 
In these cases, the symptoms went away after Viramune was stopped.
 

Treating a Viramune XR Overdose

If the overdose was recent, a healthcare provider may administer certain medicines or place a tube into the stomach to "pump the stomach." Treatment also will involve supportive care, which consists of treating the symptoms that occur as a result of the overdose.
 
It is important that you seek medical attention immediately if you believe that you or someone else may have taken too much Viramune XR.

Viramune XR Medication Information

Referring Pages:
Terms of Use
Advertise with Us
Contact Us
About eMedTV
Privacy Policy
Copyright © 2006-2017 Clinaero, Inc.
eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.